MLCW12 - Workshop Organisation

18 September 2012

Cloud created by:

Ilona Buchem
30 August 2012

Dear MLCW12 Participants!

Thank you for your interest and your submissions to the Mobile Learning and Creativity Workshop (MLCW12)! Now that the submission process is over, we summarise here the most important information about the workshop organisation on 19th September 2012. If you have any questions, just send us an email. We look forward to meeting you all in Saarbruecken, Germany!

MLCW12 Workshop Organisers

Ilona Buchem, Isa Jahnke und Carl Smith

 buchem@beuth-hochschule.de,  isa.jahnke@edusci.umu.secarl.smith@londonmet.ac.uk

Live Stream

 

Here is the link the live live stream: http://www.ustream.tv/channel/mlcw12

Here is the schedule for live streams:

  • 9:30-11:00: Pecha Kucha Event
  • 14:30-15:00: Group Presentations

 

Accepted submissions

The following submissions have been accepted and will be presented at the Mobile Learing and Creativity Workshop:

  1. Alessandro Soriani and Luca Ferrari: L4ALL: a repository to foster mobile learning design.
  2. Thomas Cochrane, Helen Keegan, Averill Gordon, Ilona Buchem and Mar Camacho: Global Mobile Social Media Reporters. 
  3. Isa Jahnke: Preparing Didactical Designs for Learning to be Creative Using iPads.
  4. Jennifer Masters: Teaching and Learning Strategies for Novice Users of Mobile Technologies
  5. Ursula Wolz: Learning to Program Mobile Apps via a Mobile Game.
  6. Thomas Herrmann and Alexander Nolte: Mobile devices – a medium to participate in collaborative creativity and learning.
  7. Ilona Buchem: Designing serendipitous learning spaces to foster creativity in mobile learning.
  8. Mikhail Fominykh, Terje Valjataga, Venla Vallivaara and Monica Divitini: Creative Collaboration on a Media Handbook for Educators: Design of a Joint European Course.
  9. Holger Muegge, Sabine Polko and Danilo Dietsch: Creativity Elicitation on Authoring Location-Based Games.
  10. Sobah Abbas Petersen, Emma Procter-Legg, Annamaria Cacchione, Mikhail Fominykh and Monica Divitini: Creativity and Mobile Language Learning
  11. Carl Smith Enabling Creative Context Engineering within Augmented Spaces

 

Workshop location

The workshop takes place at EC-TEL 2012, European Conference for Technology-Enhanced Learning 2012, conference website http://ec-tel.eu/,  Saarbrücken/Germany.

Workshop participation

You will be able to participate in the Mobile Learning and Creativity Workshop #MLCW12 as part of the EC-TEL Conference 2012. For more information about the registration process please go to the EC-TEL Conference 2012 website: http://ec-tel.eu/registration

Selected parts of the event will be also livestreamed and the link will be announced shortly before the conference.

Workshop participants

Viktoria
Ruthi
Ilka
Bruce
Kilian
Omid
Isa
Jennifer
Carl
Thomas
Urlsula
Yuliyan
Carsten
Bernardo
Pammer-Schindler
Aladjem
Andersson
McLaren
Levacher
Noroozi
Jahnke
Masters
Smith
Cochrane
Wolz
Nakov
Ullrich
Tabuenca
  • Viktoria Pammer-Schindler: Know-Center
  • Ruthi Aladjem: TAU
  • Ilka Andersson: Strömstad Gymnasium
  • Dr. Bruce McLaren: Carnegie Mellon University
  • Prof. Dr. Ilona Buchem: Beuth University Berlin
  • Kilian Levacher: Trinity College Dublin
  • Omid Noroozi: Wageningen University
  • Prof. Dr. Isa Jahnke: Umea University
  • Dr. Jennifer Masters: La Trobe University
  • Carl Smith: London Metropolitan University
  • Dr. Thomas Cochrane: AUT University
  • Dr. Urlsula Wolz: Montclair State University
  • Yuliyan Nakov: Proznanie AD
  • Dr. Carsten Ullrich: Shanghai Jiao Tong University
  • Bernardo Tabuenca: Open University Netherlands

Workshop format (09:00 - 15:00 CEST)

The aim of this workshop is to share current research and practice and to initiate a joint design of creative mobile learning scenarios, sociotechnical-didactical designs or applications.

The workshop is composed of the morning inspiration eventduring which innovative ideas to fostering creative mobile learning will be presented in the Pecha Kucha format to ignite creative thinking and inspire the collaborative development during the afternoon session. The Pecha Kucha event is based on a simple idea: each presenter presents 20 slides - 20 seconds each (approx. 6' 40" in total). It is a creative presentation format that enhances sharing of multiple ideas and gives more presenters the chance to share their research.

During the afternoon creative design session, the joint creative design of creative mobile learning will be supported by workshop organisers utilizing a mix of different creativity techniques in combination with mobile media. The inputs from the Pecha Kutcha session will be used to inspire work in small groups aiming at designing creative mobile learning. Group work will include brainstorming and storyboarding as creativity techniques, which will be supported by mobile media, i.e. (a) the Socrative app for mobile generation of creative ideas based on the spring-boarding technique, (b) MindMeister for collaborative, mobile mind mapping, and (c) Evernote for documenting collaborative story boarding with white boards. Participants of the workshop should bring their laptops and smart phones to be able to participate in interactive workshop activities. The workshop takes place on Wednesday, 19thSeptember, 2012 from 09:00 am till 15:00 (6 hrs in total including 1 hr lunch break). The organization of the workshop is summarized in the table below:

Time

Topics

Methods

Tools

09:00-09:30 (30 mins)

Welcome and introduction of the workshop and participants

Surprise Egg

Surprise chocolate eggs

9:30-11:00

(90 mins.)

Pecha Kucha Event

Pecha Kucha presentations and spring-boarding

Panopto for Pecha Kutcha live streaming and recording, Socrative for ideas generation

15 mins

Coffee break

11:15-12:15

(60 mins.)

Power Mind Mapping

Mind mapping in small groups

MindMeister app

12:15-13:15

(60 mins)

Lunch break

13:15-14:30

(75 mins.)

Story Boarding

Story boarding in small groups

White boards and digital documentation with Evernote

14:30-15:00

(30 mins.)

Group Presentations

Short presentations based on Evernote

Panopto

(live streaming & recording)

10 mins

Summary and outlook

Weather forecast

Postcards

Extra content

Embedded Content

L4ALL: a repository to foster mobile learning design.

L4ALL: a repository to foster mobile learning design.

added by Ilona Buchem

Contribute

Contribute to the discussion

Please log in to post a comment. Register here if you haven't signed up yet.